Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Mar 28, 2012, 3:23 PM EDT for Highland County, Virginia; Pendleton County, West Virginia. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 3:23 PM EDT (19:23 UTC)
- Expired
- Mar 28, 2012, 3:54 PM EDT
- In force
- 31 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Highland County, VA, Pendleton County, WV
The radar
The Roanoke radar (KFCX), 182 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 3:30 PM EDT | HAIL 0.88 | 13 S Franklin, WV | |
| Mar 28, 3:40 PM EDT | HAIL 0.75 | 1 N Blue Grass, VA | |
| Mar 28, 3:40 PM EDT | HAIL 1 | 1 Nne Blue Grass, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301
WUUS51 KLWX 281923
SVRLWX
VAC091-WVC071-282015-
/O.NEW.KLWX.SV.W.0010.120328T1923Z-120328T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 PM EDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HIGHLAND COUNTY IN WESTERN VIRGINIA...
SOUTHERN PENDLETON COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE
OF HALF DOLLARS. THIS STORM WAS LOCATED OVER NORTHERN
POCAHONTAS COUNTY...OR 15 MILES NORTH OF GREENBANK...AND MOVING
EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHERRY GROVE...
BLUE GRASS...
NEW HAMPDEN...
HARPER...
SUGAR GROVE...
MOYERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3852 7967 3857 7967 3861 7963 3864 7964
3867 7963 3868 7960 3863 7915 3850 7923
3839 7935 3850 7969 3851 7969
TIME...MOT...LOC 1923Z 286DEG 39KT 3863 7977
$$
KRAMAR3 follow-up statements
172
WWUS51 KLWX 281937
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT WED MAR 28 2012
VAC091-WVC071-282015-
/O.CON.KLWX.SV.W.0010.000000T0000Z-120328T2015Z/
HIGHLAND VA-PENDLETON WV-
337 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PENDLETON AND HIGHLAND COUNTIES...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS. THIS STORM WAS LOCATED 15 MILES NORTHEAST OF
GREENBANK...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BLUE GRASS...
HARPER...
MOYERS...
DOE HILL...
PALO ALTO...
SUGAR GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3852 7967 3857 7967 3861 7963 3862 7963
3854 7921 3850 7923 3839 7935 3850 7969
3851 7969
TIME...MOT...LOC 1937Z 293DEG 40KT 3853 7957
$$
KRAMAR577
WWUS51 KLWX 281946
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
346 PM EDT WED MAR 28 2012
VAC091-WVC071-282015-
/O.CON.KLWX.SV.W.0010.000000T0000Z-120328T2015Z/
HIGHLAND VA-PENDLETON WV-
346 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PENDLETON AND HIGHLAND COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS. THIS STORM WAS LOCATED 18 MILES EAST OF
GREENBANK...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
PALO ALTO...
SUGAR GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3848 7957 3855 7954 3854 7937 3850 7923
3839 7935
TIME...MOT...LOC 1947Z 290DEG 43KT 3848 7945
$$
KRAMAR582
WWUS51 KLWX 281954
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
354 PM EDT WED MAR 28 2012
VAC091-WVC071-282004-
/O.CAN.KLWX.SV.W.0010.000000T0000Z-120328T2015Z/
HIGHLAND VA-PENDLETON WV-
354 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR PENDLETON AND
HIGHLAND COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3848 7957 3855 7954 3854 7937 3850 7923
3839 7935
TIME...MOT...LOC 1954Z 290DEG 43KT 3845 7935
$$
KRAMARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:38 PM EDT, 45 minutes earlier.
Area forecast discussion, Mar 28, 2:38 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 238 PM EDT WED MAR 28 2012 .SYNOPSIS... A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE MID-ATLANTIC THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD IN LATE TONIGHT AND THURSDAY. LOW PRESSURE WILL MOVE ACROSS THE MID ATLANTIC REGION OVERNIGHT FRIDAY AND MOVE OFFSHORE EARLY SATURDAY MORNING. HIGH PRESSURE WILL BUILD FOR THE REMAINDER OF THE WEEKEND. A COLD FRONT IS EXPECTED TO IMPACT THE REGION MONDAY NIGHT INTO TUESDAY. && .NEAR TERM /THROUGH THURSDAY/... SFC TROF ASSOCIATED WITH UPR SHRTWV TROF ENTERING NEW ENGLAND IS SAGGING SSEWD ACRS MASON-DIXON LINE. SHWRS/TSTMS DVLPG ALONG IT...AND ACTIVITY IS EXPECTED TO INCR IN INTENSITY AND COVERAGE AS AFTERNOON PROGRESSES. NEWD MOISTURE SURGE FROM OHIO VLY INTO AT LEAST WRN PORTIONS OF CWA AHEAD OF TROF WILL AIDE IN INSTABILITY...AS SFC TEMPS RESIDE NEAR 80F. SOME QUESTION AS TO WHETHER BOUNDARY LYR WILL SUPPORT SFC BASED CNVCTN FARTHER E...BUT WRN ZONES APPEAR UNCAPPED AND SBCAPE MAY APPROACH 1000 J/KG DURING MID-AFTN. SVR WATCH HAS BEEN ISSUED FOR MOST AREAS W OF BLUE RIDGE. WITH STRONG WIND FIELD ... 50-70KTS BTWN H8-H7...AND USUALLY STEEP LAPSE RATES...BOTH HAIL AND DAMAGING WINDS APPEAR THREATS. TROF AND CNVCTN SHUD CLEAR CWA SOON AFTER SUNSET...AS DRIER NW FLOW ESTABLISHES. SFC CDFNT/LEADING EDGE OF CAA...SHUDNT ARRIVE UNTIL OVNGT...THUS MINIMA WILL BE WELL ABV NRML...40S/L50S. STRONG PRES GRADIENT ACRS MID-ATLC TMW AS CANADIAN RIDGE BUILDS SWD. MAXIMA WILL RANGE FROM U50S TO AROUND 70F. DRY AND QUITE BRZY CONDS MAY LEAD TO FIRE WX CONCERNS...THO EXTENT OF DRY AIR AND EFFECT OF EARLIER PCPN ON FUEL MOISTURE PRECLUDES ANY HEADLINE ATTM. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... HIGH PRESSURE RIDGE ACROSS THE CWFA THURSDAY NIGHT. RIDGE EXPECTED TO MOVE OFFSHORE BY EARLY FRIDAY AFTERNOON AS LOW PRESSURE MOVES INTO THE EASTERN OHIO VALLEY. THE LOW CENTER IS EXPECTED TO MOVE ACROSS MOST OF THE CWFA LATE FRIDAY AFTERNOON INTO THE OVERNIGHT HOURS. MAIN CHANGES TO THIS PERIOD WERE TO BUMP UP POPS FOR THE FRIDAY NIGHT PERIOD. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... LOW PRESSURE WILL EXIT OFF THE MID ATLANTIC COAST EARLY SATURDAY...PUSHING A FRONTAL BOUNDARY WELL SOUTH OF THE CWFA. HIGH PRESSURE BUILDS IN SATURDAY NIGHT. THE HIGH CENTER WILL PUSH OFFSHORE TO THE SOUTHEAST BY LATE SUNDAY. SURFACE FLOW TURNS SOUTHERLY ON THE BACKSIDE OF THE HIGH CENTER...BRINGING WARM MOIST AIR BACK INTO THE MID ATLANTIC AHEAD OF A SECOND FRONTAL BOUNDARY. THE FRONT IS EXPECTED TO IMPACT THE REGION MONDAY NIGHT INTO TUESDAY. SURFACE HIGH PRESSURE BUILDS WELL TO THE SOUTH OVER THE GULF COAST FOR THE REMAINDER OF THE WEEK. FAST MOVING SHORTWAVES IN THE ZONAL FLOW ALOFT OVER THE MID ATLANTIC SHOULD PROVIDE ANY INCREASE IN CLOUDS/SHOWERS TUESDAY NIGHT INTO WEDNESDAY. MOSTLY CLEAR SKIES AND TEMPS IN THE LOW TO MID 30S COULD LEAD TO FROST/FREEZE HEADLINES THURSDAY NIGHT MAINLY ACROSS THE MASON DIXON LINE AND WEST OF THE BLUE RIDGE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR CONDS DOMINATE THRU TNGT...THO FROPA THIS AFTN/EVE WILL LEAD TO BAND OF SCATTERED SHWRS/TSTMS...WHICH MAY TEMPORARILY CAUSE VSBY/CIG RESTRICTIONS. GUSTY SW WINDS 15-25 KTS AHEAD OF FRONT...WITH LOCALLY DMGG WINDS AND PSBLY HAIL IN ASSOCIATION WITH STRONGEST TSTM CELLS. AFTR SUNSET...SKIES CLEAR AND WINDS BCM NW. WINDS WILL GUSTS 20-25 KTS THU. SUB VFR CONDITIONS EXPECTED OVERNIGHT FRIDAY AS LOW PRESSURE MOVES ACROSS THE CWFA AND BRINGS WIDESPREAD PRECIP TO THE REGION. SUB VFR CONDITIONS ARE POSSIBLE EARLY SATURDAY MORNING AS LOW PRESSURE PUSHES OFF THE EASTERN SEABOARD WITH THE ATTENDANT FRONT MOVING SOUTH OF THE CWFA. HIGH PRESSURE BUILDS IN FOR THE REMAINDER OF THE WEEKEND. THE NEXT FRONTAL SYSTEM IS EXPECTED MONDAY NIGHT INTO TUESDAY...BRINGING ADDITIONAL CHANCES OF PRECIP. && .MARINE... SCA HEADLINE EXPANDED TO ALL MARINE ZONES THRU TMW. GUSTY SSW WINDS WILL BCM NW AT 20-25 AFTR SUNSET AS CDFNT PASSES. SHWRS/TSTMS MAY ACCOMPANY THIS FRONT...WITH PTNL FOR LOCALLY STRONG/DAMAGING WINDS AND HAIL. SMALL CRAFT CONDTIONS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY AS LOW PRESSURE MOVES ACROSS THE MID ATLANTIC. && .FIRE WEATHER... WILL MONITOR FOR THREAT FOR ENHANCED FIRE WEATHER TOMORROW...AS RH VALUES MAY DROP TO AROUND 30 PERCENT AND NW WINDS WILL BE SUSTAINED AT NEAR 20 MPH. IN ADDITION...IF QPE IS LOW...FUEL MOISTURES MAY ALSO RMN LOW. && .TIDES/COASTAL FLOODING... COASTAL FLOOD ADZY IS NO LONGER IN EFFECT...AS HIGH TIDE HAS PAST ALONG WITH THREAT OF MINOR TIDAL INUNDATION. SW TO NW FLOW INTO THE EVE SHUD LOWER ANOMALIES...AND EVE TIDE IS ASTRONOMICALLY LWR THAN TDAS FIRST. THUS...NO COASTAL FLOOD ISSUES ANTICIPATED TNGT. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ530>543. && SBK/LISTEMAA
Hazardous weather outlook, Mar 28, 2:29 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 229 PM EDT WED MAR 28 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 291000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 229 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS LOWER SOUTHERN MARYLAND AND THE METROPOLITAN AREAS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THIS LINE OF STORMS WILL ALSO MOVE ACROSS THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC. SPECIAL MARINE WARNINGS ARE POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT ALL OF THE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT CONDITIONS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-291000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 229 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF THE POTOMAC HIGHLANDS AND SHENANDOAH VALLEY THROUGH 9 PM. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FROST ARE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY MORNING...ESPECIALLY ACROSS NORTHERN MARYLAND AND ALONG AND WEST OF THE BLUE RIDGE. TEMPERATURES MAY DROP BELOW FREEZING IN THE POTOMAC HIGHLANDS AND NORTHERN MARYLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
In the hours before
Special weather statement, Mar 28, 1:43 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 143 PM EDT WED MAR 28 2012 WVZ051-052-281800- MORGAN WV-BERKELEY WV- 143 PM EDT WED MAR 28 2012 ...STRONG THUNDERSTORM TO AFFECT MORGAN AND BERKELEY COUNTIES... AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FISHERS BRIDGE...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE ROCK GAP...RIDGE...HIGHLAND RIDGE... GREENWOOD AND VALLEY HIGH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3954 7810 3938 7817 3952 7842 3959 7838 TIME...MOT...LOC 1743Z 289DEG 31KT 3954 7835 KRAMAR
Special weather statement, Mar 28, 1:49 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
149 PM EDT WED MAR 28 2012
WVZ501-502-281815-
WESTERN GRANT WV-EASTERN GRANT WV-
149 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM TO AFFECT WESTERN GRANT AND EASTERN GRANT
COUNTIES...
AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF WILSONIA...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE BAYARD AND WILLIAMSPORT.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3921 7948 3922 7944 3928 7938 3930 7933
3924 7900 3899 7913 3905 7931 3907 7931
3909 7936 3920 7931 3921 7934 3917 7947
3919 7949
TIME...MOT...LOC 1750Z 287DEG 50KT 3925 7957
KRAMARSpecial weather statement, Mar 28, 2:08 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
208 PM EDT WED MAR 28 2012
WVZ501-502-505-506-281830-
EASTERN PENDLETON WV-WESTERN GRANT WV-EASTERN GRANT WV-
WESTERN PENDLETON WV-
208 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...WESTERN GRANT...
EASTERN GRANT AND WESTERN PENDLETON COUNTIES...
AT 209 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTHWEST OF HOPEVILLE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE HOPEVILLE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3894 7944 3893 7942 3893 7938 3898 7933
3907 7931 3909 7936 3911 7936 3912 7934
3916 7933 3912 7906 3880 7918 3893 7945
TIME...MOT...LOC 1809Z 286DEG 52KT 3908 7950
KRAMARSpecial weather statement, Mar 28, 2:25 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
225 PM EDT WED MAR 28 2012
WVZ055-501-502-505-506-281845-
EASTERN PENDLETON WV-HARDY WV-WESTERN GRANT WV-EASTERN GRANT WV-
WESTERN PENDLETON WV-
225 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...HARDY...WESTERN
GRANT...EASTERN GRANT AND WESTERN PENDLETON COUNTIES...
AT 226 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF HOPEVILLE...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE ROUGH RUN.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3894 7945 3893 7938 3896 7936 3898 7933
3907 7931 3908 7935 3910 7936 3910 7935
3900 7899 3875 7912 3889 7946 3892 7947
TIME...MOT...LOC 1826Z 297DEG 33KT 3898 7931
KRAMARThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:26 AM EDT | Small Craft Advisory | LWX | 39 hr | |
| Mar 28, 4:47 AM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 9 hr |
| Mar 28, 2:43 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 32 min |
| Mar 28, 3:07 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rappahannock, Shenandoah, Warren | 21 min |
| Mar 28, 3:51 PM EDT | Special Weather Statement | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 24 min |
| Mar 28, 3:52 PM EDT | Special Weather Statement | LWX | Culpeper | 23 min |
| Mar 28, 5:49 PM EDT | Special Weather Statement | LWX | Highland | 26 min |
| Mar 28, 6:02 PM EDT | Severe Thunderstorm Warning | LWX | Highland | 22 min |
| Mar 28, 1:43 PM EDT | Special Weather Statement | LWX | Morgan | 17 min |
| Mar 28, 1:49 PM EDT | Special Weather Statement | LWX | Grant | 26 min |
| Mar 28, 2:08 PM EDT | Special Weather Statement | LWX | Grant | 22 min |
| Mar 28, 2:25 PM EDT | Special Weather Statement | LWX | Grant | 20 min |
| Mar 28, 4:16 PM EDT | Special Weather Statement | LWX | Pendleton | 29 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.